After 20 years on antidepressants, is it possible to become drug-free? Psychiatric drug withdrawal symptoms — like burning feet, akathisia and emotional hypersensitivity — are daunting, but recovery is possible as shown by this story of one woman’s path (Katie B-T) to redemption.
“After 20 years on antidepressants, I decided I wanted to taper off. It was important for me to see what life was like without them and if I could claim more of my sexuality. I had no idea what I was in store for….
“I started SSRI’s when I was 12 years old. I haven’t gotten to try out and experiment with what I like and don’t like in relationships with the new feedback my body gives me. Some of my interpersonal dynamics related to my sexuality never got worked out because I didn’t know they existed. Now I have support to explore these concerns in therapy, playing catch-up, but knowing that I won’t have to go through life missing out on this important part of myself.”
Read the full story by Katie B-T on RxISK.org: Girl on a Hot Tin Roof